Alert archive / Florida / Special Marine Warnings in 2013

Special Marine Warning 21, NWS Melbourne, FL

April 19, 2013

NWS Melbourne, FL issued this special marine warning at Apr 19, 2013, 5:14 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2013, 5:14 PM EDT (21:14 UTC)
Expired
Apr 19, 2013, 7:15 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

The radar

The Melbourne radar (KMLB), 104 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WHUS52 KMLB 192114
SMWMLB
AMZ550-552-570-192315-
/O.NEW.KMLB.MA.W.0021.130419T2114Z-130419T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
514 PM EDT FRI APR 19 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...

  FROM FLAGLER BEACH TO CAPE CANAVERAL OUT TO 20 NM.

* UNTIL 715 PM EDT

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 34 KNOTS FROM
  15 MILES WEST OF ORMOND-BY-THE-SEA TO 29 MILES SOUTHWEST OF OAK
  HILL...MOVING NORTHEAST AT 25 KNOTS.

*THE THUNDERSTORM WILL AFFECT THE COASTAL WATERS OF VOLUSIA COUNTY
AND EXTREME NORTHERN BREVARD COUNTY THROUGH 715 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AS THESE STORMS CROSS THE INTRACOASTAL WATERS AND BARRIER ISLAND 
COMMUNITIES...THEN OVER THE ATLANTIC...THEY WILL PRODUCE STRONG GUSTY
WINDS...ROUGH SEAS...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. TRY TO 
AVOID THESE STORMS IF POSSIBLE. IF YOU GET CAUGHT OFFSHORE...MAKE 
SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE JACKETS ARE BEING WORN BY 
YOU AND YOUR CREW.

THESE THUNDERSTORMS WILL LIKELY PRODUCE WINDS OVER 34 KNOTS AND
LOCALLY ROUGH SEAS. SMALL CRAFT...ESPECIALLY THOSE UNDER SAIL...
SHOULD MOVE TO A SAFE HARBOR IF POSSIBLE. MAKE SURE YOU AND YOUR CREW
ARE WEARING APPROVED FLOTATION DEVICES DURING THESE HAZARDOUS 
CONDITIONS.

&&

LAT...LON 2948 8077 2947 8017 2925 8008 2888 8017
      2887 8033 2885 8036 2882 8035 2867 8082
      2881 8086 2881 8085 2876 8077 2901 8092
      2905 8091 2906 8094 2915 8100 2946 8113
TIME...MOT...LOC 2113Z 251DEG 23KT 2939 8129 2917 8118
          2894 8109 2884 8116 2862 8119

$$



CRISTALDI

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 19, 3:30 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 19, 3:30 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT FRI APR 19 2013

.DISCUSSION...

...CHANCE FOR STRONG STORMS AND HEAVY RAINFALL TONIGHT...

CURRENTLY...BREEZY SOUTHERLY LOW LEVEL FLOW HAS BOOSTED TEMPS
INTO THE UPPER 80S TO LOWER 90S AND ELEVATED MOISTURE LEVELS.
EAST/WEST COAST SEA BREEZE BOUNDARIES ARE MOVING INLAND AND
ISOLATED SHOWERS WERE FORMING ALONG THEM AS WELL AS SOME OF THE
INTERIOR LAKE BOUNDARIES.

TONIGHT...FRONTAL BOUNDARY WILL PUSH INTO NORTHEAST FLORIDA THIS
EVENING. THE ASSOCIATED MOISTENING AND LOW LEVEL CONVERGENCE
COMBINED WITH MESOSCALE BOUNDARIES MAY SET THE STAGE FOR SOME
STRONG STORMS AND HEAVY RAINFALL. THE GFS HAS INDICATED THE PAST
FEW RUNS THAT THE HIGHEST QPF WOULD BE FROM BREVARD NORTHEAST
OVER THE ATLANTIC. INTERESTINGLY...THE 12Z NAM CRANKED OUT COPIOUS
PRECIP OVER BREVARD COUNTY.

AS ALL THE BOUNDARIES COME TOGETHER...LIKELY POPS SEEM IN ORDER
FOR MUCH OF NORTHERN HALF. WILL HAVE TO WATCH FOR STRONG TO
MARGINALLY SEVERE STORMS THROUGH EVENING AND ALSO FOR A POTENTIAL
OF TRAINING CELLS AND HEAVY RAINFALL AS THE FRONTAL BOUNDARY
SLIDES SLOWLY INTO CENTRAL FLORIDA.

SAT...THE FRONTAL BOUNDARY WILL CONTINUE A SLOW TREK THROUGH OUR
AREA AND SHOULD SETTLE INTO SOUTH FLORIDA LATE. EXPECT A LOT OF
MOISTURE AHEAD OF AND BEHIND THE FRONT. THEREFORE THE LIKELY MOS
POPS LOOK REASONABLE. SOME HEAVY RAINFALL MAY OCCUR NEAR THE
BOUNDARY...ESPECIALLY OVER THE COASTAL WATERS. CLOUDS AND PRECIP
WILL LIMIT MAX TEMPS. MOST SPOTS WILL STAY IN THE 70S...THOUGH
SOUTHERN AREAS MAY REMAIN PRE FRONTAL LONG ENOUGH TO REACH THE MID
80S...AND THE NORTH COAST MAY STRUGGLE TO REACH 70 DEGREES.

SATURDAY NIGHT - SUNDAY NIGHT
A PERIOD OF MOSTLY CLOUDY SKIES AND HIGHER THAN NORMAL PRECIPITATION
CHANCES IS EXPECTED THROUGH SUNDAY NIGHT AS A FRONTAL BOUNDARY
WASHES OUT OVER THE REGION. LOCALLY...WINDS WILL CLOCK AROUND TO THE
NORTH AND EAST AND INCREASE SATURDAY NIGHT...ESPECIALLY UP NORTH.
WHILE PRECIPITABLE WATERS REMAIN HIGH IN THE VICINITY OF THE
FRONT...LITTLE IN THE WAY OF UPPER LEVEL DYNAMICS SHOULD KEEP US IN
A MORE SHOWERY REGIME. OVERALL...BEST RAIN CHANCES SEEM TO BE
FURTHER SOUTH WHERE HIGHER MOISTURE POOLING IS ANTICIPATED.

CLOUD COVER SHOULD REMAIN HIGH THROUGH THE PERIOD...LEADING TO
SLIGHTLY LOWER MAX TEMPERATURES DURING THE DAY. AREAS NORTH OF THE
FRONTAL BOUNDARY SHOULD SEE A TEMPERATURE DROP...AT LEAST INITIALLY
BEHIND THE FRONT. TEMPS NEAR 60 ARE ADVERTISED FOR SATURDAY NIGHT
ACROSS OUR NORTHERN COUNTIES...BUT EVEN THOSE WILL BE SHORT LIVED AS
NORTHEAST WINDS QUICKLY MODIFY TEMPERATURES BEHIND THE BOUNDARY.

MON-THU...
UNSETTLED WX APPEARS IN THE MAKING AS THE FRONTAL TROF GRADUALLY
WASHES OUT OVER CENTRAL FL. LINGERING MOISTURE WITHIN THE TROF WILL
MAINTAIN CHC POPS AREAWIDE INTO MON...SLGT CHC FOR THE
SPACE/TREASURE COASTS INTO TUE. BOTH GFS/ECMWF MODELS DVLP A WEAK
SPOT LOW OFF THE CAROLINA COAST ALONG THE DISSIPATING BOUNDARY LATE
MON INTO TUE WHICH WOULD HELP PUSH DRIER CONTINENTAL AIR INTO
CENTRAL FL TUE-TUE NIGHT. HOWEVER...BOTH MODELS ALSO BRING A NEW
COLD FRONT INTO FL LATE WED INTO THU. GIVEN THE EXTENDED PRESENCE OF
THE OLD FRONT...IT APPEARS UNLIKELY THAT THE LCL AIRMASS WILL DRY
OUT ENOUGH TO KEEP POPS OUT OF THE FCST COMPLETELY THRU MIDWEEK.

NOTHING TO INDICATE UNUSUALLY HIGH OR LOW TEMPS THRU MIDWEEK...
READINGS SHOULD BE WITHIN ABOUT 5F DEG OF CLIMO AVGS.

&&

.AVIATION...
POTENTIAL FOR STRONG STORMS WITH IFR WILL EXIST AT LEAST THROUGH
THE EVENING AS NUMEROUS BOUNDARIES INTERACT. THERE MAY BE A BIT OF
A BREAK IN THESE ADVERSE CONDITIONS UNTIL LATE TONIGHT WHEN
FRONTAL BOUNDARY APPROACHES AND WE GET INTO A BAND OF LOW CLOUDS
AND SHOWERS THAT PRODUCE MVFR-IFR CONDITIONS. THE CHANCE FOR RAIN
AND LINGERING MVFR CEILINGS SHOULD PERSIST WELL INTO SAT.

&&

.MARINE...
TONIGHT-SAT...BREEZY PRE FRONTAL SOUTHERLY WINDS WILL NECESSITATE
EXERCISE CAUTION HEADLINES TONIGHT...ESPECIALLY FOR THE OFFSHORE
ZONES. WINDS AT SIMILAR SPEEDS BEHIND THE FRONT LATE TONIGHT AND
INTO SAT WILL LIKELY CAUSE THESE EXERCISE CAUTION CONDITIONS TO
CONTINUE. AN INCREASE IN SHOWERS/STORMS WILL ALSO OCCUR THIS
EVENING AND SOME STRONG STORMS SHOULD MOVE ACROSS THE COAST.
MARINERS CAN ALSO EXPECT A BAND OF SHOWERS AND ISOLATED STORMS TO
ACCOMPANY THE FRONTAL PASSAGE...SO IN ADDITION TO MARGINALLY
HAZARDOUS WINDS/SEAS...THE WEATHER WILL ALSO BECOME RATHER ADVERSE
FOR MARINERS.

SUN...NORTHEAST WINDS BEHIND FRONT SHOULD CONTINUE POOR BOATING
CONDITIONS ESPECIALLY OVER THE NORTHERN WATERS. GREATEST
CONCENTRATION OF RAINFALL SHOULD BE IN THE SOUTH NEAR THE STALLED
FRONTAL BOUNDARY.

MON-WED...THE FRONTAL BOUNDARY SHOULD GRADUALLY WASH OUT ACROSS
CENTRAL/SOUTH FLORIDA. BREEZY NORTHEAST FLOW WILL PERSIST TO THE
NORTH OF THE BOUNDARY...PRIMARILY THE NORTHERN WATERS INTO TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  70  62  75 /  60  60  40  40
MCO  68  76  62  81 /  50  60  40  50
MLB  70  78  67  79 /  60  60  50  60
VRB  70  80  68  80 /  50  60  50  60
LEE  64  75  60  81 /  60  60  40  40
SFB  68  72  62  79 /  50  60  40  40
ORL  68  76  62  81 /  50  60  40  50
FPR  71  80  68  80 /  40  60  50  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INDIAN RIVER-
     MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST. LUCIE.

AM...NONE.
&&

SHORT TERM...LASCODY
LONG TERM....ULRICH
Hazardous weather outlook, Apr 19, 10:00 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EDT FRI APR 19 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1000 AM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
AN INLAND MOVING EAST COAST SEA BREEZE WILL COMBINE WITH AN
INCREASINGLY MOIST AND UNSTABLE AIRMASS TO PRODUCE SCATTERED
STORMS...ESPECIALLY AS THE SEA BREEZE BOUNDARIES INTERACT OVER
THE INTERIOR AND VOLUSIA COUNTY THIS AFTERNOON. SOME DRY AIR IN
THE MID LEVELS WILL PRODUCE A THREAT FOR STRONG DOWNBURST WINDS IN
A COUPLE STORMS. OTHERWISE...THE PRIMARY THREAT WILL BE CLOUD TO
GROUND LIGHTNING. STORM MOTION WILL BE TOWARD THE NORTH OR
NORTHEAST AT 20 TO 25 MPH. CONVECTION SHOULD PERSIST WELL PAST
SUNSET...SUPPORTED BY AN APPROACHING COLD FRONT...AND SHOULD BE
FOCUSED NEAR THE COAST AND THE ADJACENT ATLANTIC WATERS.

.HIGH WIND IMPACT...
A LAKE WIND ADVISORY IS IN EFFECT FOR SOUTHEAST WINDS 20 TO 25
MPH WITH SOME HIGHER GUSTS BEHIND THE SEA BREEZE THIS AFTERNOON IN
BREVARD...INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES. THIS
WILL CREATE CHOPPY CONDITIONS ON AREA LAKES AND THE INTRACOASTAL
WATERS.

.RIP CURRENT IMPACT...
A SMALL BUT LONG PERIOD SWELL WILL PRODUCE A MODERATE THREAT FOR
RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. IN
ADDITION...INCREASING SOUTH WINDS WILL PRODUCE A NORTHWARD FLOWING
LONGSHORE CURRENT. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
BOATERS SHOULD BE ALERT FOR A FEW STRONG STORMS CAPABLE OF
PRODUCING WIND GUSTS OF 35 TO 45 KNOTS THAT COULD PUSH OFFSHORE
THE COAST...MAINLY NORTH OF SEBASTIAN INLET LATE THIS AFTERNOON
AND THIS EVENING. STORM MOTION WILL BE TOWARD THE NORTHEAST AROUND
25 MPH.

.WIND AND SEA IMPACT...
SOUTH WINDS WILL INCREASE 15 TO 20 KNOTS AHEAD OF AN APPROACHING
FRONTAL BOUNDARY OVER THE OPEN ATLANTIC WATERS OF BREVARD AND
VOLUSIA COUNTIES WITH SEAS BUILDING TO 6 FEET THIS AFTERNOON AND
TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A WEAK COLD FRONT WILL HANG UP OVER SOUTH FLORIDA THIS WEEKEND
KEEPING ABOVE NORMAL RAIN CHANCES OVER THE AREA. STRONG NORTH TO
NORTHEAST WINDS BEHIND THE FRONT WILL PRODUCE POOR BOATING
CONDITIONS OVER MOST OF THE ATLANTIC COASTAL WATERS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NECESSARY
THIS AFTERNOON.

KELLY/ULRICH

In the hours before

Local storm report, Apr 19, 4:03 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     LEESBURG                28.81N 81.88W
04/19/2013  M47 MPH          LAKE               FL   ASOS

            KLEE LEESBURG ASOS REPORTED WIND GUST TO 41 KT/ 47 MPH
            FROM 200 DEGREES.

&&

JRC
Local storm report, Apr 19, 5:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND GST     ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
04/19/2013  M45 MPH          ORANGE             FL   ASOS

            KORL ORLANDO EXECUTIVE AIRPORT ASOS REPORTED WIND GUST TO
            39 KT/ 45 MPH FROM 250 DEGREES.

&&

JRC
Special weather statement, Apr 19, 5:08 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
508 PM EDT FRI APR 19 2013

FLZ041-045-046-141-147-192215-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-SEMINOLE-
508 PM EDT FRI APR 19 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL AND EASTERN ORANGE COUNTY...
EASTERN SEMINOLE COUNTY...CENTRAL AND VOLUSIA COUNTY...NORTHWESTERN
BREVARD COUNTY

* UNTIL 615 PM EDT.

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 5 MILES
NORTH OF DELAND AIRPORT TO AZALEA PARK...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG
WINDS INCLUDE THE DAYTONA BEACH AREA...DELTONA...SANFORD...
MIDWAY...OVIEDO...SCOTTSMOOR...MIMS...AND TITUSVILLE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

SEVERAL GUSTS OF 40 TO 50 MPH HAVE ALREADY OCCURRED WITH THESE
STORMS.

LAT...LON 2916 8097 2910 8092 2908 8093 2907 8090
      2899 8086 2841 8082 2839 8139 2875 8128
      2897 8126 2926 8136 2927 8116 2941 8116
      2943 8114 2943 8110
TIME...MOT...LOC 2105Z 231DEG 23KT 2915 8126 2904 8118
          2881 8120 2872 8122 2857 8128

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:14 AM EDTLake Wind AdvisoryMLB16 hr
Apr 19, 5:08 PM EDTSpecial Weather StatementMLBOrange, Seminole, Volusia67 min
Apr 19, 6:17 PM EDTSpecial Weather StatementMLBSeminole43 min
Apr 19, 7:16 PM EDTSpecial Marine WarningMLB59 min

Nearby

Special Marine Warnings in Florida, 2013Every special marine warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.